By cashe2 | 1 minute
I started getting some symptoms back in high school (approx. 14 years ago). Over the years the symptoms came and went but were mainly manageable. When I stopped birth control pills 2.5 years ago my symptoms got 1000% worse plus developed new ones!
- increased heart rate from laying/sitting to standing by 30 beats a minute (on a good day) to 70 beats a minute (on a bad day)
- blood pooling in feet/legs when sitting and worse when standing
- Dizziness (really bad when standing)
- Reactive Hypoglycemia (within an hour of most meals my levels drop to 3.2 mmol. The lowest I have tested myself is 2.1 mmol
- bad nausea and digestive problems like constipation and bloating
- bad period issues - horrible cramps, headaches, nausea
- heat intolerance (the last month or so I feel like I have a low grade fever)
- exercise intolerance (get too out of breath from doing normal household chores like laundry/walking up stairs, etc. I am 5'10 and 150 pounds so not overweight and use to be very very active)
- lack of energy
- intolerant to soy, gluten & dairy
- in the mornings
- when I get too warm
- before and during my period
My Family Doctor has finally referred me to an Internal Medicine Specialist so just waiting for that app't.
I went and saw a Naturopath recently and took them some past blood work results. She said my high MO could be a sign of chronic low grade mono. (I did have mono in high school). But I wondering if I could have POTS (I have read that mono is one of the causes of POTS).
Postural orthostatic tachycardia syndrome (POTS) presents primarily with symptoms from changing position from seating to standing (orthostatic symptoms), pulse greater than 100 (tachycardia) , and the absence of significant low blood pressure (hypotension.) The symptoms arise from the brain not getting enough blood and by activation of stress hormones. POTS affects females 5 times more often than males, and most patients are between 20 and 40 years old. POTS can cause a wide variety of different symptoms though. Often no 2 POTS patients have the same symptoms.
Diagnosis of POTS is controversial, but some of the criteria include things you mentioned:
-Orthostatic tachycardia with change greater than 30 beats per minute (bpm)
-Drop in blood pressure (BP) of more than 20 mm Hg
-Severe orthostatic symptoms
POTS patients often have anxiety and a lot of other unexplained symptoms, but the rapid pulse with positional changes is NOT secondary to anxiety. It is a change in their body that helps keep their blood pressure normal when blood pools in their veins.
This condition is best evaluated by TILT TESTING. You should ask your physician to refer you to a cardiologist who performs this type of testing and has this specialized equipment. Some electrophysiologists (type of cardiologist) evaluate this condition.
Depending on the findings of tilt testing a number of different treatments are available. Treatment includes increasing the amount of volume of fluid in the arteries and veins with salt and fluids. Compression garments are also helpful. Low doses of medications like beta blockers and vasoconstrictors (midodrine, etc.) can also be used guided by results of tilt testing.
Cashe2, just a little advice. If your insurance allows you to change your PCP, please change your FD to an Internal Medicine Doctor, they have all the skills of a family doctor but are specialist where it counts the most: Diagnoses and medicines.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.